Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 28, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 10, 1997, 2:55 PM CDT for Kay County, Oklahoma. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1997, 2:55 PM CDT (19:55 UTC)
- Expired
- Jul 10, 1997, 4:30 PM CDT
- In force
- 95 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 101956
FFWOKC
OKC071-102130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT THU JUL 10 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 430 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHEASTERN OKLAHOMA
KAY
INCLUDING THE FOLLOWING LOCATIONS
BLACKWELL...BRAMAN...NEWKIRK AND PONCA CITY
STRONG THUNDERSTORMS OVER KAY COUNTY NEAR AND TO THE WEST OF PONCA CITY
HAS PRODUCED 3 TO 4 INCHES OF RAINFALL. FLOODING OF SOME HIGHWAYS HAS
BEEN REPORTED. ALTHOUGH THE RAIN WILL BECOME LIGHTER THROUGH 330 PM...
RUNOFF WILL CONTINUE TO CAUSE SOME FLOODING THROUGH 430 PM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PEOPLE WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
CHURCHILL
LATn...LON 3674 9690 3663 9720 3699 9747 3693 9689What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 10:52 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 10, 10:52 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1050 AM CDT THU JUL 10 1997 UPDATED EARLIER THIS MRNG TO REMOVE SCT TSTMS FM SRN ZONES AS ACTIVITY SEEMED TO DISSIPATE WITH ONSET OF DAYTIME HT`G. ATTM PLAN NO ADDNL UPDATES THO TEMPS CLIMBING QUITE RAPIDLY AND MAY HV TO BUMP THEM UP A LTL IN SOME AREAS. FCSTID = 12 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jul 10, 1:59 PM CDT, 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
200 PM CDT THU JUL 10 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
155 PM TONKAWA OK 0.75 INCH HAIL
07/10/97 KAY
JSLocal storm report, Jul 10, 2:00 PM CDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
200 PM CDT THU JUL 10 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
155 PM TONKAWA OK 0.75 INCH HAIL
07/10/97 KAY
JSLocal storm report, Jul 10, 2:27 PM CDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
230 PM CDT THU JUL 10 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
210 PM 1 SW "PONCA CITY OK TREES AND POWER LINES DOWN
07/10/97 KAY
JSLocal storm report, Jul 10, 2:30 PM CDT, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
230 PM CDT THU JUL 10 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
210 PM 1 SW PONCA CITY OK TREES AND POWER LINES DOWN
07/10/97 KAY
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:38 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 52 min |
| Jul 10, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 49 min |
| Jul 10, 4:00 PM CDT | Flash Flood Warning | OUN | Logan | 3 hr |
| Jul 10, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Jul 10, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 39 min |
| Jul 10, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 59 min |
| Jul 10, 6:45 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 3 hr |
| Jul 10, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 66 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.